Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Went to the Ortho and had an epidural injection...

JessyLovestheCubsJJessyLovestheCubs Posts: 43
edited 06/11/2012 - 7:34 AM in Lower Back Pain
Hey everybody.

I got the epidural because I have low back pain that radiates into my butt, legs, and toes and I have numbness and weakness in my feet and toes. If you want to hear the whole story you can read my other post titles 19 year old female with chronic back pain...

anyways

I had the injection and the ortho referred me on to a neurologist which I won't be able to get into for a while.

Anyways everyone I've talked to said the epidural wasn't that bad and I shouldn't worry but WOW that was the worst pain of my life. They didn't numb me enough so when they started the procedure I felt everything and it was the worst feeling. They had to take it out and numb me some more so I couldn't feel it.

At the beginning of the appointment they said that I couldn't leave feeling any better or worse but I feel 1000 times worse. It hurt's so bad and not just at the injection site.

Has anyone else had this happen and is this normal? I am in a tone of pain.

Also has anyone experienced total relief from this? The doc said if this fixes it I won't have to go to a neurologist but a lot of people I know said it helped them for a couple of days and then the pain came back. Is this true for anyone else?


- Jessy
advertisement

Comments

  • i have had a few epidural injections and like you i was worse after so yes to your question i can make you hurt and this is normal so don't worry .use some ice in a bag on your back this should help with the local pain .also you may want to think about getting yourself an acticare unit .its a high end TENS with a spinal card stimulator built in .the stimulator is external so no nasty operations ! carry on taking you pain killers and when you are sleeping place a pillow between your legs this will help keep your body in alignment ..any more help please feel free to ask me
    STRAKER
  • Was this injection given with the use of fluoroscopy? This is a machine that takes X-rays in real time, so the doctor can see exactly where to put the needle.

    I'm sorry the experience was so painful for you. Try to stay off your feet for the next couple days. This will keep the medicine from dissipating too quickly and give it the maximum chance to do its work. Often, doctors will tell you it is OK to go about your regular routine...but if you can arrange it time-wise, it is much better to lie down and watch TV for the next 72 hours!
  • Did you just have your ESI today? When I had mine done two weeks ago, immediately following and for the rest of the day, I had horrible pain in the back of my legs - I could hardly walk.

    But the next day and still, the sciatic pain is gone. Please just give it some time before you think it's not going to work. And like Gwennie said, rest as much as you can for the next few days to let the medicine get and stay where it needs to go.

    Keep us posted.
    Cath
This discussion has been closed.
Sign In or Register to comment.